MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® LUBRICATH® FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® LUBRICATH® FOLEY CATHETER
Model Number 365716
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the patient has had multiple foley catheter balloons burst for the last 4-5 weeks.There was no type of patient harm involved.Per follow-up information received from ibc on (b)(6) 2022, stated that there have been 5 foley catheters in a row that had the balloon burst after insertion.Two of the catheters stayed for 3 days prior to bursting.After the last one burst, little pieces of the catheter were found in the diaper.
 
Additional Manufacturer Narrative
The reported event was inconclusive because poor sample condition.Based on photo attached, it was observed that the sac of catheter was burst and sac became fragmented.However, a full investigation could not be performed completely due to only photo has provided for evaluation.This complaint is inconclusive - poor sample condition and several tests could not been carried out.A potential root cause for this failure mode could be short latex dwell time, latex dip speed out too slow causing thin sac.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: caution: this product contains natural rubber latex which may cause allergic reactions.Pk6194321 4/03 rev.0 sterile unless package is opened or damaged.Do not use if package is opened or damaged.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage latex and may cause balloon burst.Balloon burst can lead to premature deflation.H11:section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the patient had multiple foley catheter balloon burst for the last 4-5 weeks.There was no type of patient harm involved.Per follow-up information received from ibc on 07feb2022, stated that there have been 5 foley catheters in a row that had the balloon burst after insertion.Two of the catheters stays for 3 days prior to bursting.There were no missing pieces of the balloon for the first four foley catheters balloon burst incidents.After the last one burst, little pieces of the catheter were found in the diaper.

Brand Name
BARD® LUBRICATH® FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key13661275
Report Number1018233-2022-01020
Device Sequence Number5170549
Product Code EZC
UDI-Device Identifier00801741077746
UDI-Public(01)00801741077746
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number365716
Device Catalogue Number365716
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2022
Supplement Date Received by Manufacturer04/01/2022
Initial Report FDA Received Date03/03/2022
Supplement Report FDA Received Date04/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown